Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Homeopath   »  

Diagnosed with dermatomyocitis. Prescribed prednisone. Will it result in weight gain, mood changes? Suggest dosage?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
i was diagnosed with dermatomyocitis a few years ago (female, 36 yrs old). my doctor wants to put me on prednisone, however i am terrified of taking it based on all of the side effects, mainly weight gain and mood changes. is there a way to lesson the dose of prednisone and supplement with chinese herbs?
Posted Tue, 22 May 2012 in Yoga
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello and thanks for query.
The cause of dermatomyositis is supposed to be unknown however it is said that it results due to problem with body's immune system.
The mainstay of the treatment for Dermatomyositis is corticosteroids like prednisone and immunosuppressive medicines like methotrexate.
Dermatomyositis invades skin as well as multiple organs,thus severly influencing health and is even life threatening.
Therefore it is recognized as difficult disease with poor prognosis.
It is said that chineese herbs can regulate the immune system and improve the patient's health and life quality.
I advise you to talk to your doctor and explore the possibility of using Chinese herbs along with prednisolone.
Mind it,you can't do without prednisolone.
I hope to have answered your query however you can revert to me for any follow up.
Thanks and wish you best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Homeopath

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor